What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 16, 1:43 PM MST, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 16, 1:43 PM MST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
243 PM MDT Mon Sep 16 2019
DISCUSSION...Today through next Sunday. On satellite imagery
there is an Pacific low over western Washington/Oregon bringing
mid to upper level moisture over East Idaho. Main jet with this
low is ahead of it pushing inland already starting to impact our
area bringing breezy southerly winds, particularly for the
Southern highlands over the counties of Franklin, Oneida, Power,
and Bannock. A wind advisory is in effect for the counties/areas.
This wind will impact the American Falls reservoir as well
bringing chopping waves, making boating difficult or hazardous
especially for small boats. Moisture being drawn up in the
southerly flow from Utah is already bringing isolated showers and
thunderstorms across our Eastern Highlands from around Georgetown
north to the Island Park area. Frontal passage is still expected
by early evening for our western areas and early morning for our
eastern areas. Areas just outside of our wind advisory will see
near wind advisory level winds briefly with frontal passage. A
lake wind advisory may be needed tomorrow morning for the American
Falls Reservoir but currently winds seem to be dropping off fairly
quickly by tomorrow morning. All the area may see light
precipitation with the highest over the Central mountains and
Upper Snake Highlands near Island early tomorrow morning with
around 0.20 to 0.35 expected. Look for around a Trace to 0.01 in
the valleys and up to 0.10 across our Southern and Eastern
mountain ranges. Snow levels will drop to around 7500 feet in the
Central mountains. Expect light amounts, generally under a inch
but higher peaks could see higher amounts for some mountain peaks.
For later Tuesday into early Wednesday, we are still expecting a
brief break in precipitation. However, a second but
larger/significant upper level low will start to move through the
Central mountains by mid Wednesday morning. This system will
impact mainly just the Central mountains Wednesday before moving
to the rest of the area by late Wednesday into Thursday. There is
still uncertainty of exact timing and precipitation amounts/type
on this system. Models continue to show a drying trend by Friday
night into Saturday morning and continuing through most of Sunday
before the next system moves over our Northern areas Sunday night
into Monday. This system looks most mostly dry, but fairly windy
bringing back breezy to moderate winds.
Look for below normal temperatures Tuesday before rising to near
normal on Wednesday. Temperatures then drop 10 to 15 degrees
below normal by Thursday with morning lows Saturday in the mid to
upper thirties across the Snake River plain. Temperatures start to
approach normal again by Sunday and Monday. TW
&&
.AVIATION...Main impact will be pre-frontal and post frontal winds
through Tuesday. Southerly winds of 10 to 20 knots sustained
expected at PIH and IDA this evening and then southwesterly at 20
to 30 knots sustained after 06z through 18z Tuesday. Some gusts
will be in the 30 to 40 knot range late tonight and Tuesday mainly
at BYI, PIH and IDA. Thunderstorms are vicinity this evening at
DIJ but coverage expected to be isolated Have predominate rain
showers late tonight through Tuesday morning at SUN and DIJ but
kept ceilings at VFR levels with vicinity everywhere else. GK
&&
.FIRE WEATHER...Main impact will be very strong winds tonight and
Tuesday in zones 425,427, 410, 411 and 413. Gusts of 25 to 40 mph
are possible this evening through tonight as a cold front moves
through eastern Idaho. Isolated thunderstorms are possible mainly
in zones 411 and 413 this evening. Much colder temperatures are
expected Tuesday with most showers in the eastern zones once
again. Winds will be strong early morning mainly zone 410. Another
very wet Pacific system is expected to bring widespread shower
activity Wednesday afternoon through Friday. AFter a brief warmup
Wednesday very cool conditions will return Thursday and Friday. GK
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 11 PM MDT this evening for IDZ054-058-059.
&&
In the hours before
Special weather statement, Sep 16, 2:08 PM MST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pocatello ID
308 PM MDT Mon Sep 16 2019
IDZ065-066-162130-
Centennial Mountains/Island Park ID-Teton Valley ID-
308 PM MDT Mon Sep 16 2019
...THUNDERSTORMS LIFTING RAPIDLY NORTHEAST THROUGH HENRYS LAKE
THROUGH 330 PM MDT...
At 305 PM MDT, Doppler radar was tracking a line of thunderstorms
extending from near Ponds Lodge to 8 miles southwest of Gibson
Meadows, moving rapidly northeast at 35 mph.
Brief moderate rain, lightning, and wind gusts to 35 mph are
possible with these storms as they sweep northeast through
the Henry's Lake region through 330 PM MDT.
Locations impacted include...
Henrys Lake, Island Park Village, Ponds Lodge, Macks Inn, Shotgun
Village, northern Island Park Reservoir, Big Springs and Targhee
Pass.
LAT...LON 4390 11108 4450 11147 4471 11132 4467 11127
4465 11128 4465 11125 4462 11122 4461 11124
4458 11123 4457 11118 4455 11117 4453 11113
4450 11113 4449 11109 4413 11109 4412 11105
4395 11105
TIME...MOT...LOC 2105Z 202DEG 34KT 4444 11130 4400 11111
HustonSpecial weather statement, Sep 16, 2:13 PM MST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pocatello ID
313 PM MDT Mon Sep 16 2019
IDZ053-058-062>064-162215-
Big Hole Mountains ID-Upper Snake River Plain ID-
Marsh and Arbon Highlands ID-Caribou Range ID-Blackfoot Mountains ID-
313 PM MDT Mon Sep 16 2019
...A LINE OF THUNDERSTORMS OVER THE EASTERN MOUNTAINS WORKING NORTH
THROUGH BONE, RIRIE, AND THE PALISADES ARE TOWARD VICTOR AND REXBURG
THROUGH 410 PM MDT...
At 309 PM MDT, Doppler radar was tracking a line of thunderstorms
extending from 6 miles southeast of Ririe Reservoir to 8 miles
northeast of Fort Hall Mount Putnam, moving northeast at 30 mph.
Brief rain, occasional lightning, and wind gusts to 35 mph are
possible with these storms as they move northeast through Bone,
Ririe, and the Palisades area heading north toward Victor and
Rexburg through 410 PM MDT.
Locations impacted include...
Lava Hot Springs, Swan Valley, Ririe Reservoir, Blackfoot Reservoir,
Chesterfield Reservoir, northern Palisades Reservoir, Inkom, Ririe,
Irwin, Archer, Fort Hall Mount Putnam, Bone, Chesterfield, Henry,
Cutthroat Trout Campground, Trail Creek Campground, Bancroft, Heise
and Grays Lake.
LAT...LON 4247 11198 4282 11227 4376 11179 4350 11104
4338 11104
TIME...MOT...LOC 2109Z 204DEG 19KT 4345 11166 4303 11203
HustonSpecial weather statement, Sep 16, 2:36 PM MST, 38 minutes before
Special Weather Statement
National Weather Service Pocatello ID
336 PM MDT Mon Sep 16 2019
IDZ053-064>067-162215-
Centennial Mountains/Island Park ID-Big Hole Mountains ID-
Upper Snake River Plain ID-Teton Valley ID-
Beaverhead/Lemhi Highlands ID-
336 PM MDT Mon Sep 16 2019
...LINE OF THUNDERSTORMS IN THE REXBURG AREA LIFTING NORTHEAST
INTO THE ISLAND PARK REGION THROUGH 415 PM MDT...
At 334 PM MDT, Doppler radar was tracking a line of thunderstorms
extending from 6 miles west of Plano to near Rexburg to 13 miles
east of Archer, moving northeast at 35 mph.
Brief moderate rain, small hail, occasional lightning, and wind
gusts to 35 mph are possible with these storms as they lift
northeast toward Island Park through 415 PM MDT.
Locations impacted include...
Rexburg, Ashton, Marysville, Sugar City, Teton, Parker, Drummond,
Shotgun Village, Egin, Ponds Lodge, St Anthony, Plano, Chester, Last
Chance, Island Park Reservoir, Ashton Reservoir, Warm River, Green
Canyon Hot Springs, Harriman State Park and Newdale.
LAT...LON 4362 11144 4373 11172 4381 11214 4453 11177
4454 11175 4445 11123 4436 11109 4413 11109
4413 11105 4409 11105
TIME...MOT...LOC 2134Z 205DEG 39KT 4385 11201 4380 11168 4369 11151
HustonLocal storm report, Sep 16, 3:10 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
410 PM MDT MON SEP 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL ST. ANTHONY 43.97N 111.68W
09/16/2019 E0.88 INCH FREMONT ID EMERGENCY MNGR
&&
VALLESpecial weather statement, Sep 16, 3:11 PM MST, 3 minutes before
Special Weather Statement
National Weather Service Pocatello ID
411 PM MDT Mon Sep 16 2019
IDZ053-054-058-062-066-067-162315-
Centennial Mountains/Island Park ID-Upper Snake River Plain ID-
Marsh and Arbon Highlands ID-Beaverhead/Lemhi Highlands ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
411 PM MDT Mon Sep 16 2019
...LINE OF THUNDERSTORMS NEAR SHELLEY, IDAHO FALLS, AND ROBERTS
LIFTING NORTHEAST TOWARD PLANO AND ELGIN THROUGH 510 PM MDT...
At 408 PM MDT, Doppler radar was tracking a line of thunderstorms
extending from Menan to near Idaho Falls to near Firth, moving
northeast at 35 mph.
Brief moderate rain, small hail, and wind gusts to 40 mph are
possible with these storms as they lift northeast toward Plano and
Elgin through 510 PM MDT.
Locations impacted include...
Idaho Falls, Rexburg, Rigby, Idmon, Lorenzo, Goshen, Ammon, Shelley,
Iona, Sugar City, Ucon, Menan, Roberts, Firth, Lewisville, Parker,
Egin, Kilgore, Plano and St Anthony.
LAT...LON 4443 11188 4430 11153 4376 11179 4324 11207
4335 11234 4386 11216
TIME...MOT...LOC 2208Z 200DEG 29KT 4372 11200 4351 11214 4335 11219
Huston